Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 6, NWS Amarillo, TX

April 10, 201115 counties in Texas

NWS Amarillo, TX issued this wind advisory at Apr 10, 2011, 4:33 AM CDT for 15 counties in Texas. It took effect at Apr 10, 2011, 11:00 AM CDT. It was in force for 81 min.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 4:33 AM CDT (09:33 UTC)
In effect from
Apr 10, 2011, 11:00 AM CDT
Expired
Apr 10, 2011, 12:21 PM CDT
In force
81 min
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 35 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5849 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WWUS74 KAMA 100933
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
433 AM CDT SUN APR 10 2011

TXZ006>020-101800-
/O.NEW.KAMA.WI.Y.0006.110410T1600Z-110411T0200Z/
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER...
MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...
CLARENDON...WELLINGTON
433 AM CDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR THE CENTRAL AND SOUTHERN TEXAS PANHANDLE.

* TIMING: SOUTHWEST TO WEST WINDS WILL INCREASE BY 11 AM THIS MORNING
  BEHIND A PACIFIC FRONT ACROSS THE CENTRAL AND SOUTHERN TEXAS
  PANHANDLE .

* WINDS: THE SOUTHWEST TO WEST WINDS WILL INCREASE TO 35 MPH WITH
  WITH GUSTS BETWEEN 50 AND 55 MPH DURING THE AFTERNOON HOURS. 

* IMPACTS: TRAVEL COULD BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. OUTDOOR OBJECTS...INCLUDING PATIO FURNITURE...THAT ARE
  NOT SECURED PROPERLY MAY BE EASILY BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TAB
1 follow-up statement
501 
WWUS74 KAMA 101721
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1221 PM CDT SUN APR 10 2011

TXZ006>020-110200-
/O.UPG.KAMA.WI.Y.0006.000000T0000Z-110411T0200Z/
/O.NEW.KAMA.HW.W.0003.110410T1721Z-110411T0200Z/
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER...
MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...
CLARENDON...WELLINGTON
1221 PM CDT SUN APR 10 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE
CENTRAL AND SOUTHERN TEXAS PANHANDLE. THE WIND ADVISORY IS NO LONGER
IN EFFECT.

* TIMING: STRONG WEST WINDS WILL CONTINUE BEHIND A PACIFIC COLD
  FRONT ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE THROUGH EARLY
  THIS EVENING BEFORE SUBSIDING.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH WITH GUSTS POSSIBLY
  EXCEEDING 60 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE 
  DIMINISHING.

* IMPACTS: MOTORISTS SHOULD EXERCISE EXTREME CAUTION..ESPECIALLY ON
  NORTH AND SOUTH ROADS. STAY ALERT FOR THE POSSIBILITY OF FALLING
  TREE LIMBS AND DOWNED POWER LINES. OUTDOOR OBJECTS...INCLUDING
  PATIO FURNITURE...THAT ARE NOT SECURED PROPERLY MAY BE EASILY
  BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

JACKSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 4:26 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 10, 4:26 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
426 AM CDT SUN APR 10 2011

.DISCUSSION...
MAIN FORECAST CONCERNS THIS MORNING ONCE AGAIN ARE CRITICAL FIRE
WEATHER CONDITIONS AND STRONG WINDS TODAY.

WELL DEFINED DRYLINE HAS RETREATED WESTWARD IN THE EASTERN STACK OF
COUNTIES TONIGHT. DEWPOINTS HAVE CLIMBED INTO THE MID/UPPER 50S
ALONG A LINE FROM LIPSCOMB TO WELLINGTON IN THE EASTERN TEXAS
PANHANDLE. DEWPOINTS GENERALLY REMAIN IN THE 20S ACROSS THE REST OF
THE FORECAST AREA. CONVECTION HAS ATTEMPTED TO FIRE OVER THE LOW
ROLLING PLAINS JUST SOUTH OF THE CWA BUT HAS QUICKLY WEAKENED. WILL
HANG ON TO SOME LOW END THUNDERSTORM CHANCES THROUGH 12Z IN THE
EASTERN ZONES WHERE THE BETTER MOISTURE AND ELEVATED INSTABILITY IS
LOCATED.

THE SLUG OF 50 DEWPOINTS WILL QUICKLY BE SHUNTED EAST OF THE
PANHANDLES THIS MORNING AS PACIFIC FRONT RACES ACROSS THE REGION
INTO OKLAHOMA. BY 18Z...BELIEVE THAT SINGLE DIGIT DEWPOINTS WILL BE
SITUATED IN THE WESTERN ZONES WITH TD/S IN THE MID/UPPER TEENS
LOCATED IN THE EASTERN ZONES. TEMPERATURES WILL BE COOLER TODAY IN
WAKE OF PACIFIC FRONT WITH LOWER 60S IN THE WESTERN ZONES TO UPPER
70S IN THE SOUTHEAST TEXAS PANHANDLE. THE VERY DRY AIR COUPLED WITH
STRONG SOUTHWEST TO WESTERLY WINDS WILL BRING ANOTHER DAY OF
CRITICAL FIRE WEATHER CONDITIONS. POTENT UPPER LEVEL TROUGH MOVING
OUT OF FOUR CORNERS REGION INTO THE PLAINS WILL BE RESPONSIBLE FOR
BRINGING THESE STRONG WINDS TO THE AREA TODAY. CORE OF 500MB MID
LEVEL WINDS OF 90 TO 100 KNOTS WILL BE TRANSLATING EASTWARD ACROSS
THE PANHANDLES TODAY. HOWEVER...LIKE YESTERDAY...BOTH THE NAM/GFS
SHOW STRONGEST SWATH OF 60 TO 65 KNOT 700MB WINDS QUICKLY SHIFTING
EASTWARD INTO WESTERN OKLAHOMA DURING THE EARLY AFTERNOON HOURS. NOT
OVERLY CONFIDENT THE STRONGEST WINDS WILL BE ABLE TO MIX DOWN TO THE
SURFACE BEHIND PAC FRONT TO SUPPORT WIDESPREAD 40 MPH SUSTAINED
WINDS OR 58 MPH GUSTS. BUT TODAY WILL BE WINDY REGARDLESS WITH
SUSTAINED WIND SPEEDS RIGHT AROUND 35 MPH WITH SOME GUSTS BETWEEN 50
AND 55 MPH ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN TEXAS
PANHANDLE. WILL BE ISSUING A WIND ADVISORY FOR THE CENTRAL AND
SOUTHERN TEXAS PANHANDLE TODAY. WILL RETAIN THE BLOWING DUST MENTION
IN THE WEATHER GRIDS ACROSS ALL OF THE AREA TODAY. VISIBILITIES MAY
BE RESTRICTED AT TIMES BUT LOW CONFIDENCE OF VSBYS BEEN REDUCED TO 1
MILE WILL PRECLUDE ISSUING A BLOWING DUST ADVISORY. FOR LOCATIONS
ACROSS THE NORTHERN ZONES...BELIEVE THAT WINDS WILL BE SLIGHTLY
LOWER AS GRADIENT RELAXES A BIT. ALSO...COLD FRONT MAY BE MOVING A
LITTLE QUICKER THAN PREVIOUSLY ANTICIPATED AND MAY VERY WELL BE
ENTERING THE OKLAHOMA PANHANDLE BETWEEN 21Z AND 00Z. COLD FRONT WILL
CONTINUE TO PUSH THROUGH THE REMAINDER OF THE PANHANDLES TONIGHT.

UPPER LEVEL TROUGH MOVES EAST OF THE PANHANDLES TONIGHT WITH BETTER
CHANCES OF LIGHT PRECIPITATION NORTH OF THE REGION. DRY FORECAST
WILL CONTINUE FOR TONIGHT. COLDER TEMPS EXPECTED TONIGHT WITH TEMPS
POSSIBLY FLIRTING WITH THE FREEZING MARK IN THE NORTHWESTERN ZONES.
WILL FOREGO A FREEZE WATCH THOUGH AND PASS CONCERN ON TO THE DAY
SHIFT. TEMPS WILL BEGIN TO REBOUND HEADING INTO MONDAY AND TUESDAY
AS SHORTWAVE RIDGING WILL PREVAIL. LEE SIDE SURFACE TROUGH WITH
INCREASINGLY SOUTHERLY WINDS WILL HELP BOOST TEMPS BACK UP TO MID
70S TO NEAR 80S FOR TUESDAY.

NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED PART OF THE
FORECAST. UPPER LEVEL SHORTWAVE WILL MOVE NORTH OF THE REGION
WEDNESDAY NIGHT INTO THURSDAY. BOTH THE EURO/GFS CLOSE OFF UPPER
LEVEL SYSTEM AS IT SHIFTS EAST OF THE PANHANDLES WHICH SHOULD KEEP
THE AREA DRY.

TAB

&&

.FIRE WEATHER...
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TODAY. SOUTHWEST TO
WEST WINDS WILL INCREASE BETWEEN 30 AND 35 MPH WITH HIGHER GUSTS AS
MINIMUM RELATIVE HUMIDITY VALUES FALL BETWEEN 8 AND 15 PERCENT. A
COLD FRONT WILL MOVE ACROSS THE NORTHERN PANHANDLES LATE THIS
AFTERNOON AND EARLY EVENING AND MOVE THROUGH THE REMAINDER OF THE
AREA TONIGHT. THIS COULD AGGRAVATE ANY ONGOING WILDFIRES AS WINDS
WILL SHIFT TO THE NORTHWEST.

TAB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  38  70  41  77 /   0   5   0   0   0
BEAVER OK                  69  38  71  41  76 /   0   5   0   0   0
BOISE CITY OK              62  33  68  37  74 /   0   5   0   0   0
BORGER TX                  69  42  72  47  76 /   0   5   0   0   0
BOYS RANCH TX              65  35  70  40  78 /   0   5   0   0   0
CANYON TX                  68  37  70  40  77 /   0   5   0   0   0
CLARENDON TX               72  43  73  44  77 /   0   5   0   0   0
DALHART TX                 64  33  69  35  76 /   0   5   0   0   0
GUYMON OK                  68  36  72  40  77 /   0   5   0   0   0
HEREFORD TX                67  35  70  39  76 /   0   5   0   0   0
LIPSCOMB TX                70  38  71  41  76 /   0   5   0   0   0
PAMPA TX                   69  39  71  45  75 /   0   5   0   0   0
SHAMROCK TX                74  43  73  44  76 /   0   5   0   0   0
WELLINGTON TX              78  44  74  45  78 /   0   5   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...HARTLEY...
     HEMPHILL...HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...
     ROBERTS...WHEELER.

OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

11/10
Hazardous weather outlook, Apr 9, 9:20 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
920 PM CDT SAT APR 9 2011

OKZ001>003-TXZ001>020-101430-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
920 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE FAR EASTERN
TEXAS AND OKLAHOMA PANHANDLES. IF THUNDERSTORMS DEVELOP...A STORM OR
TWO COULD POSSIBLY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WEST TO SOUTHWEST WINDS WILL STRENGTHEN ONCE AGAIN ON SUNDAY TO
SPEEDS OF 30 TO 35 WITH GUSTS NEAR 55 MPH. A WIND ADVISORY OR HIGH
WIND WARNING MAY BE NECESSARY. BLOWING DUST MAY REDUCE VISIBILITIES
ON SUNDAY.

THE STRONG WINDS...COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY
GRASSES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES ONCE AGAIN ON SUNDAY. A RED FLAG WARNING
HAS BEEN ISSUED FOR ALL OF THE PANHANDLES FROM NOON THROUGH 9 PM
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL
FIRE WEATHER CONDITIONS ON SUNDAY.

GOEHRING

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:21 PM CDTHigh Wind WarningAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 9 more7 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.